Alert archive / Mississippi / River Flood Warnings in 2014
River Flood Warning 46, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at May 10, 2014, 2:41 AM CDT for Harrison County, Mississippi. It took effect at May 10, 2014, 10:25 AM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- May 10, 2014, 2:41 AM CDT (07:41 UTC)
- In effect from
- May 10, 2014, 10:25 AM CDT
- Expired
- May 14, 2014, 12:00 AM CDT
- In force
- 4 days
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harrison County, MS
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wolf River above Gulfport (GLFM6).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481521, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 9, 9:29 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, May 9, 9:29 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
929 PM CDT FRI MAY 9 2014
.UPDATE...
MAINLY A GRID UPDATE TO BRING QPF...POPS AND WEATHER GRIDS UP TO
CURRENT TRENDS. THE QPF WILL INDICATE 4 INCHES IN THE IMPACTED
AREA CURRENTLY UNDER THE GUN FOR 6 HOURS BETWEEN 06Z-12Z...THEN
ANOTHER 1 INCH AVERAGE 12-18Z. THIS IS BASED ON LATEST
TRENDS...LOCAL EXPERTISE AND SOME HI RES GUIDANCE. WILL SEND
UPDATED ZONE PACKAGE SHORTLY.
&
.DECISION SUPPORT...
DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...LARGE SCALE FLASH FLOOD WATCH/WARNING OPERATIONS
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 85 67 86 / 100 30 20 20
BTR 69 87 72 88 / 100 30 20 20
ASD 68 83 70 83 / 100 50 20 20
MSY 70 83 71 84 / 100 50 20 20
GPT 72 81 74 81 / 100 60 20 20
PQL 68 81 69 81 / 100 60 20 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 9 AM SATURDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 9 AM SATURDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&
24/RRHazardous weather outlook, May 9, 8:01 PM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 801 PM CDT FRI MAY 9 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-101315- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 801 PM CDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT LOCALLY HEAVY RAINFALL IS OCCURRING TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THROUGH 9 AM SATURDAY. RAINFALL TOTALS OF 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON SATURDAY. THESE THUNDERSTORMS WILL BE MOST PREVALENT ALONG THE COASTAL AREAS OF LOUISIANA AND MISSISSIPPI. THESE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS. ISOLATED...MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND MONDAY. THESE THUNDERSTORMS COULD PRODUCE BRIEF HEAVY DOWNPOURS AND OCCASIONAL LIGHTNING STRIKES. A COLD FRONT WILL BRING SCATTERED THUNDERSTORMS TO THE AREA TUESDAY INTO TUESDAY NIGHT. A FEW OF THESE STORMS COULD BE STRONG...PRODUCE STRONG GUSTY WINDS...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 9, 9:52 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
952 PM CDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM FLASH FLOOD NEW ORLEANS 29.97N 90.08W
05/09/2014 ORLEANS LA NWS EMPLOYEE
NWS EMPLOYEE WITNESSED CARS STALLING DUE TO FLASH
FLOODING IN DOWNTOWN NEW ORLEANS.
&&
MEFFERSOLocal storm report, May 9, 9:54 PM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
954 PM CDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HEAVY RAIN SAUCIER 30.64N 89.14W
05/09/2014 M7.40 INCH HARRISON MS EMERGENCY MNGR
&&
MEFFERSOLocal storm report, May 9, 10:00 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1000 PM CDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM FLASH FLOOD GULFPORT 30.39N 89.07W
05/09/2014 HARRISON MS 911 CALL CENTER
THE INTERSECTION OF CANAL AND SMITH ROADS ON THE
NORTHWEST SIDE OF GULFPORT ARE IMPASSIBLE DUE TO DEEP
WATER FLOWING ON THE ROADWAY.
0944 PM FLASH FLOOD 1 NW GULFPORT 30.40N 89.08W
05/09/2014 HARRISON MS EMERGENCY MNGR
THE INTERSECTION OF SMITH AND CANAL ROADS HAS BEEN CLOSED
DUE TO HIGH WATER OVER THE ROADWAY.
&&
MEFFERSOLocal storm report, May 9, 10:09 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1009 PM CDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM FLASH FLOOD NEW ORLEANS 29.97N 90.08W
05/09/2014 ORLEANS LA BROADCAST MEDIA
LOCAL MEDIA SHOWING LIVE FOOTAGE OF MULTIPLE HIGH WATER
RESCUES ACROSS THE CITY.
&&
MEFFERSOThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:03 PM CDT | Special Marine Warning | LIX | 117 min | |
| May 9, 7:26 PM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Orleans, Saint Bernard, Saint Charles, Saint John the Baptist | 2 hr |
| May 9, 8:04 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa, Washington | 116 min |
| May 9, 8:44 PM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, Lafourche, Livingston, Saint James, Saint John the Baptist and 1 more | 2 hr |
| May 9, 9:06 PM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 4 hr |
| May 9, 9:51 PM CDT | Special Marine Warning | LIX | 114 min | |
| May 9, 9:55 PM CDT | River Flood Warning | LIX | Saint Tammany | 6 days |
| May 9, 9:58 PM CDT | Flash Flood Warning | LIX | Plaquemines, Saint Bernard | 3 hr |
| May 9, 10:04 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa, Washington | 116 min |
| May 9, 10:22 PM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Livingston and 5 more | 113 min |
| May 9, 10:51 PM CDT | Flash Flood Warning | LIX | Ascension, Assumption, Iberville, Jefferson, Lafourche, Plaquemines and 4 more | 3 hr |
| May 9, 11:38 PM CDT | Special Marine Warning | LIX | 67 min | |
| May 10, 12:59 AM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 2 hr |
| May 10, 1:09 AM CDT | Flash Flood Warning | LIX | Livingston, Saint Helena, Tangipahoa | 3 hr |
| May 10, 1:41 AM CDT | Flash Flood Warning | LIX | Ascension, Assumption, Iberville, Saint James, Saint John the Baptist | 2 hr |
| May 10, 2:54 AM CDT | River Flood Warning | LIX | Tangipahoa | 62 hr |
| May 10, 2:54 AM CDT | River Flood Warning | LIX | Saint Tammany | 46 hr |
| May 10, 2:54 AM CDT | River Flood Warning | LIX | Saint Tammany | 39 hr |
| May 9, 7:57 PM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 2 hr |
| May 9, 8:25 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 35 min |
| May 9, 8:38 PM CDT | Flash Flood Warning | LIX | Harrison | 4 hr |
| May 9, 9:49 PM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
| May 9, 11:17 PM CDT | River Flood Warning | LIX | Harrison | 49 hr |
| May 10, 12:28 AM CDT | Flash Flood Warning | LIX | Harrison | 2 hr |
| May 10, 12:45 AM CDT | Flash Flood Warning | LIX | Jackson | 2 hr |
| May 10, 2:25 AM CDT | River Flood Warning | LIX | Pearl River | 36 hr |
| May 10, 2:27 AM CDT | River Flood Warning | LIX | Pearl River | 55 hr |
| May 10, 2:41 AM CDT | River Flood Warning | LIX | Harrison | 42 hr |
| May 10, 9:42 AM CDT | River Flood Warning | LIX | Jackson | 71 hr |
Nearby
River Flood Warnings in Mississippi, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.